Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


AM I ON THE RIGHT THERAPY?
Nov 1, 2003

I WAS TESTED HIV POSITIVE IN AUGUST 2003.I IMMEDIATELY COMMENCED TREATMENT. I AM ON A COMBINATION OF(30mg,150mg,200m respectively) STAVUDINE/LAMIVUDINE/NEVIRAPINE,ONE TABLET TWICE DAILY. SINCE TAKING THIS MEDICATION I HAVE BEEN HAVING THESE SIDE EFFECTS:- 1)CHILLS 2)HEAVY NIGHT SWEATING 3)RUSH ON FACE AND FINGERS.

BESIDES THESE SIDE EFFECTS I AM FEELING MUCH BETTER.HOWEVER I WOULD also LIKE TO GAIN SOME WEIGHT.I USED TO WEIGH 70 kgs BUT NOW AM 50 kgs.

I AM JUST A TEACHER BY PROFESSION (IN ZIMBABWE AFRICA) AND NOW I AM PAYING OVER 100 US DOLLARS FOR MY MEDICATION PER MONTH.ITS UNSUSTAINABLE.MY SALARY IS EQUIVALENT TO 35 US DOLLARS PER MONTH.

IS THERE NO ALTERNATIVE.MY DOCTOR TELLS ME IF I WANT TO LIVE I SHOULD NEVER INTERRUPT THIS REGIME.I AM AT A LOSS.PLEASE HELP!!!

Response from Dr. Conway

I am sorry to hear about your HIV diagnosis. I would wonder whether the chills and night sweating are due to your HIV disease and its complications rather than the medications. You should discuss this with your doctor. However, it could be that they are associated with the rash that you have and may be a side effect of the nevirapine. If the chills/sweats ARE due to the nevirapine, it is important that you stop your medications immediately. You should discuss these issues with your doctor as soon as you can.

Regarding the cost of the medications, it is important to understand that there is nothing "magic" about the combination you are taking. All HAART combinations that are available are likely to be successful, as long as you take them. If there is another combination that is available and cheaper, you could consider changing to this, once the nevirapine-related issues have been figured out.

Good luck with your treatment



Previous
Side Effects & Neuropathy
Next
timing of drugs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement